Hello, a little over a year ago I was diagnosed with adhd. I was prescribed adderall XR 10mg. From the first day I've taken it it has made a huge difference in my life. Besides from being more organized and focused I've noticed that I'm a lot calmer and have less anxiety. The only thing that bothers me about it is that it makes me very sleepy. I recently tried 15mg XR to help improve my focus and I just wanted to sleep all the time. My pdoc said that stimulants can have that effect on people that are hyperactive my pharmacist says that it depends on the persons metabolism on whether they feel an increase in energy or tired from it. My question is has someone else experienced this and switched to another med. and found it to be less sedating.
Hello! I was diagnosed with ADD a couple years ago. I take Adderall XR. The funny thing about having ADD is that the medication is an amphetamine, but for the person with ADD, it works in reverse! I find that if I start doing what I need to do in the house, etc, after taking the medication , I can stay awake just fine. The problem is if I sit down to read or watch TV. I get sleepy then! Weird! But it does help me stay focused, even if I read, I sometimes "hyperfocus" and end up sticking with what I'm doing....for a long time! I think if you were to change medication, you may find that you have the same problem. It wouldn't hurt to try something else if you feel you need to. But it takes a while for each medication, when its started, to begin working. It could take up to a couple months to find out if a medication works. Good luck! This is only my personal opinion, but I would say "Go with your inner feelings" about switching medications. Have a good day!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.